Topic: Got the Rash from Sorafenib

I had to go to my oncologist yesterday as I got a rash from the Sorafenib which is quite common.  Taking a steriod rx and some over the counter stuff which seems to be helping.  Rash is not extensive enough to quit taking the drug.  Also experiencing some itching on scalp and other weird places.

Hans, if you get this, would you let me know if you had the rash and what helped.  I don't have your e-mail address and haven't been able to get in the patient profile pages.  (Guess I wrote my password down incorrectly.)  Hope your chemo is going well.

Gotta sccot.  An employee called in sick today at the bookstore so I have to work.  Hope I don't scare any small children with my red spots.

-Caroline

Re: Got the Rash from Sorafenib

Caroline,

I just sent you an email, let's get your password thing worked out!

Thanks!

Re: Got the Rash from Sorafenib

Hi Caroline,

In my case, I had problems with the itchy scalp and also red/dry rash on my face.  These were not considered sufficient to cause me to drop my dosage.  However, interestingly enough, later when we did have the problems with elevated liver enzymes and did reduce the dosage by 50%, the scalp issues were nearly fully resolved.

In my case, Benedryl was the main RX we used to treat the scalp itch.

Hope it helps!  Stay strong!

-Hans

Re: Got the Rash from Sorafenib

Hans-

I am taking Benadryl as well as the steroids and vitamin B-6.  Also using some lotiions and creams.  My oncologist asked me to stop taking all my supplements to make sure there are no interactions.

The rash is extensive on my back and upper body.  My face is very red.  The rash is spreading some to my legs.  If it gets over 50% of my body, I'll have to stop the drug until  it subsides.  It's starting to itch some.  The drugs seem to be helping.  The red in my face lessens, and the rash lightens up on my extremities.  Scalp and other weird itchy places are getting better.  The soles of my feet and the palms of my hands have been sensitive.  I worked about 10 hours in the bookstore yesterday which didn't help my feet.

Thank you so much Hans, for writing back.  I think I have your e-mail address now, so I may contact you directly in the future.   I hope all is going well with your chemo.

-Caroline

Re: Got the Rash from Sorafenib

Hey everybody-

I forgot to mention that since starting on Sorafenib, about the time the rash started coming on, I also started have a lot more energy and a better appetite.  I'm taking a steroid for the rash which will probably also make this better.  I can see why athletes are wanting to take them.

Before, I was getting really tired a lot.  So having my energy level come back up has been encouraging.  I  talked to a man who is taking Sorafenib for kidney cancer and he said he had more energy since taking the drug as well.

-Caroline

Re: Got the Rash from Sorafenib

Hans-

One more thing, I made my oncologist take some blood and check my liver enzymes.  He called yesterday morning and said they looked good.  We were waiting for the results of a tumor marker he wanted to check which was elevated in February, but I haven't heard back on that.  I am very squeamish about having blood  draws, so for me to ask for a blood test means I really want to know what's going on.  He wasn't going to take blood, as I am scheduled to have that done at one of my scheduled check-ups for the trail next week.  I'm seeing my local GP for that visit.

Okay, I think that's it.

-Caroline